Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 11, 2014, 2:02 PM CDT for Monroe County, Prairie County, Woodruff County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2014, 2:02 PM CDT (19:02 UTC)
- Expired
- Jul 11, 2014, 4:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, AR, Prairie County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:47 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 11, 12:47 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1247 PM CDT FRI JUL 11 2014 .AVIATION... A WEAK SHORT WAVE CONTINUES TO MOVE THROUGH EASTERN ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. INCLUDED A MENTION OF THUNDERSTORMS AT PBF AND LLQ. THESE SHOULD BE OUT OF THE AREA BY 00Z. HIGH PRESSURE WILL BUILD OVER THE STATE TONIGHT AND SATURDAY. RAIN CHANCES WILL COME TO AN END. INCLUDED MORNING FOG IN THE SOUTHEAST AS WELL. VFR TO MVFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 1000 AM CDT FRI JUL 11 2014/ DISCUSSION... HAVE ADJUSTED FORECAST FOR CURRENT CLOUDS AND CONVECTION OVER EASTERN AR. THIS CONVECTION WILL CONTINUE TO MOVE SE THROUGH THE MORNING. ISOLATED OTHER LIGHTER CONVECTION OVER SW AR TO SOUTH AR. THE WEAK FRONT WAS GENERALLY FROM SE TO NW AR...WITH JUST A BIT DRIER AIR NORTH OF THE BOUNDARY WITH DEW POINTS IN THE 60S...WHILE SOUTH OF THE BOUNDARY IN THE 70S. THE UPPER RIDGE WAS CENTERED OVER THE SOUTHERN PLAINS...AND IS EXPECTED TO BUILD A BIT MORE INTO WESTERN AR TODAY...WHILE ALLOWING SCATTERED CONVECTION OVER CENTRAL TO EASTERN AREAS. HIGH TEMPS TODAY WILL BE FROM THE 80S OVER MOST LOCATIONS...WITH A FEW 90S IN SPOTS THAT SEE MORE SUNSHINE. WILL ADJUST POPS AND TEMPS IN THE LATE MORNING UPDATE. OTHERWISE MODELS ARE SHOWING THE UPPER RIDGE TO BUILD IN FROM THE WEST OVER AR FOR THE WEEKEND...AND RAIN CHANCES LOWER AND TEMPS WARM TO THE 90S. (59) PREV DISCUSSION... /ISSUED 645 AM CDT FRI JUL 11 2014/ AVIATION...11/12Z TAF CYCLE WEAK UPR IMPULSE DROPPING SEWD THRU THE AREA THIS MRNG PRODUCING SCTD SHRA/ISOLD TSRA OVR CNTRL AND ERN AR. BASED ON RADAR TRENDS... INCLUDED VCSH AT KLIT EARLY IN THE PD. SOME PTCHY BR /MVFR VSBYS/ NOTED ACRS THE AREA AS WELL...WITH KPBF REPORTING IFR/LIFR CONDS ATTM. CONDS WL IMPROVE LATER THIS MRNG AS SFC WINDS PICK UP AND BNDRY BEGINS TO LIFT SLOLY NWD. OTHERWISE...VFR CONDS WL PREVAIL. /44/ PREV DISCUSSION... /ISSUED 413 AM CDT FRI JUL 11 2014/ SHORT TERM...TODAY THROUGH MONDAY NIGHT SOME ISOLATED TO SCATTERED SHOWERS ARE ONCE AGAIN PRESENT ACROSS THE FORECAST AREA THIS MORNING. THESE WILL CONTINUE THROUGH THE MORNING HOURS THEN INCREASE IN COVERAGE SOMEWHAT DURING THE AFTERNOON HOURS. THE BEST RAIN CHANCES WILL BE IN CENTRAL AND SOUTHEAST PORTIONS OF THE STATE. HAVE ONLY SHOWERS MENTIONED IN THE MORNING...WITH THUNDER INTRODUCED DURING THE AFTERNOON. TEMPERATURES THE PAST COUPLE OF DAYS HAVE BEEN A BIT PROBLEMATIC AND...AT LEAST BY THIS FORECASTER...BEEN OVER ESTIMATED IN MANY AREAS. WHILE A MULTI-DAY WARMING TREND IS FORECAST TO BEGIN TODAY...RADAR TRENDS...CLOUD COVER...AND SURFACE OBS ARE VERY SIMILAR TO YESTERDAY. AS SUCH...DECIDED TO DAMPEN THE WARMING TREND SLIGHTLY AND LOWER EXPECTED HIGHS JUST A TAD. THE BIGGEST EFFECT WAS PROBABLY IN THE NORTH CENTRAL AND NORTHEAST PARTS OF THE FORECAST AREA...LOWERING HIGHS ABOUT 2-3 DEGREES. SHOULD STILL SEE UPPER 80S THERE...BUT STOPPED SHY OF 90. ELSEWHERE...JUST LOWERED THEM A DEGREE OR SO. STILL THINK LOW 90S WILL BE POSSIBLE IN THE SOUTHWEST TO CENTRAL ARKANSAS. OF COURSE THIS IS BANKING ON THERE BEING LESS CONVECTION TODAY VS YESTERDAY AND SUBSEQUENTLY LESS CLOUD COVER. TIME WILL TELL. IN ANY CASE A SIGNIFICANT WARMING TREND WILL OCCUR THROUGH THE WEEKEND...WITH HIGHS IN THE MID AND UPPER 90S EXPECTED BY SUNDAY. MEANWHILE DEWPOINTS WILL REMAIN HIGH AS WELL...IN THE UPPER 60S TO LOW 70S DURING THE AFTERNOON...SO HEAT INDICES WILL RISE TO THE 100-105 DEGREE RANGE SATURDAY AND SUNDAY AFTERNOONS. THE BIG STORY FOR THE SHORT TERM WILL BE THE DRAMATIC PATTERN CHANGE FOR NEXT WEEK. BY SUNDAY AFTERNOON THE LOW AMPLITUDE UPPER PATTERN ACROSS THE LOWER 48 WILL AMPLIFY DRAMATICALLY AS A LARGE AND DEEP UPPER TROUGH TAKES RESIDENCE OVER THE GREAT LAKES REGION. BY MONDAY A LEGITIMATE SUMMERTIME COLD FRONT WILL BE PUSHING SOUTH THROUGH THE CENTRAL PLAINS AND MISSOURI...KNOCKING ON ARKANSAS/MISSOURI BORDER DOOR BY MIDNIGHT MONDAY NIGHT. MONDAY WILL STILL BE A WARM DAY FOR CENTRAL AND SOUTHERN ARKANSAS...WITH VERY MUGGY CONDITIONS EXPECTED AS THE FRONT NEARS THE FORECAST AREA. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL BLOSSOM AND BECOME INCREASINGLY WIDESPREAD BY MONDAY EVENING. WITH CONVECTION ONGOING...AND THE FRONT NOT ENTIRELY THROUGH THE FORECAST AREA...MONDAY NIGHT IS STILL LIKELY TO BE A MILD NIGHT WITH OVERNIGHT LOWS IN THE MID 60S TO MID 70S. HOWEVER THE LONG TERM WILL FEATURE FANTASTIC SUMMERTIME WEATHER AS NOTED BELOW. LONG TERM...TUESDAY THROUGH THURSDAY N UPR LOW WL BE SITUATED OVR THE GREAT LAKES REGION AT THE START OF THE PD. THE RESULTING NWLY FLOW ALOFT OVR THE MID SOUTH WL BE DRIVING A STRONG CDFNT THRU CNTRL AND SRN AR EARLY ON TUE. THE FNT WL EVENTUALLY SHIFT WELL S OF THE AREA DURG THE LATTER HALF OF THE FCST PD. CONTD TO MENTION LINGERING SMALL RAIN CHCS OVR THE SRN HALF OF THE AREA ON TUE AS THE CDFNT CLEARS THE AREA. THE MAIN HIGHLIGHT OF THE FCST WL BE THE UNSEASONABLY COOLER AIRMASS THAT WL SETTLE INTO THE REGION BY MIDWEEK AS HIGH PRES BLDS OVR AR. HIGH TEMPS FOR WED AND THU WL BE RANGE FM THE UPR 70S TO THE MID 80S...WITH NIGHTTIME LOWS IN THE UPR 50S TO MID 60S. CLOUDS WL BE ON THE INCRS FM THE W WED NGT AND THU AS A WEAK UPR LVL IMPULSE DROPS SEWD INTO THE SRN PLAINS STATES. THE ASSOCD LIFT WITH THIS FEATURE WL BRING SMALL RAIN CHCS TO CNTRL AND SRN AR HEADING INTO THU AS MOISTURE ADVECTS NWD OVR THE STALLED FNT BNDRY TO OUR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 95 73 97 / 10 10 10 10 CAMDEN AR 73 97 73 98 / 10 10 10 10 HARRISON AR 70 93 71 94 / 10 10 10 10 HOT SPRINGS AR 72 95 73 97 / 10 10 10 10 LITTLE ROCK AR 73 96 75 97 / 10 10 10 10 MONTICELLO AR 73 95 74 96 / 10 10 10 10 MOUNT IDA AR 71 95 72 97 / 10 10 10 10 MOUNTAIN HOME AR 71 95 71 96 / 10 10 10 10 NEWPORT AR 72 94 74 96 / 10 10 10 10 PINE BLUFF AR 73 96 74 96 / 10 10 10 10 RUSSELLVILLE AR 72 95 73 97 / 10 10 10 10 SEARCY AR 72 94 73 96 / 10 10 10 10 STUTTGART AR 73 95 74 95 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Jul 11, 5:00 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 11 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY...ACROSS SOUTHERN ARKANSAS...IS FORECAST TO LIFT BACK SLOWLY NORTHWARD LATER TODAY AND TONIGHT. THE BOUNDARY WILL PROVIDE A FOCUS FOR SMALL CHANCES OF SHOWERS AND THUNDERSTORMS TODAY. WHILE A FEW STRONG STORMS ARE POSSIBLE...THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHWEST OVER THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 100 TO 104 DEGREES SATURDAY THROUGH MONDAY IN ALL BUT THE OZARK MOUNTAINS OF THE NORTHWEST. IT APPEARS THE HEAT WILL BE TEMPORARY. HIGH PRESSURE WILL WEAKEN EARLY NEXT WEEK...AND THAT WILL ALLOW A STRONG COLD FRONT TO DROP SOUTHWARD THROUGH THE NATURAL STATE. MUCH COOLER CONDITIONS ARE EXPECTED BEHIND THE FRONT BY THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Special weather statement, Jul 11, 12:14 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1214 PM CDT FRI JUL 11 2014
ARZ034-046-047-056-057-064-065-111755-
ARKANSAS AR-DESHA AR-JEFFERSON AR-LINCOLN AR-MONROE AR-PRAIRIE
AR-WOODRUFF AR-
1214 PM CDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...EASTERN
PRAIRIE...MONROE...EXTREME EASTERN LINCOLN...EXTREME SOUTHEASTERN
JEFFERSON...NORTHERN DESHA AND EASTERN ARKANSAS COUNTIES UNTIL 100 PM
CDT...
AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...OVER WOODRUFF COUNTY
AND SOUTH TO ARKANSAS COUNTY...WITH THE STRONGEST STORM 6 MILES WEST
OF HUNTER...OR 10 MILES NORTH OF BRINKLEY. THE STORMS WERE MOVING
SOUTHEAST AT 15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE
HEAVY RAIN MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND
PONDING OF WATER ON ROADWAYS...ESPECIALLY IN THE BRINKLEY AREA.
* LOCATIONS IMPACTED INCLUDE...
WHITE RIVER NWR... CLARENDON... BRINKLEY...
YANCOPIN... WATSON... TRUSTEN HOLDER WMA...
STIMSON... ST. CHARLES... SNOW LAKE...
ROE... PEPPERS LANDING... PALMER...
MORGAN PT REC AREA... MERRISACH LAKE... LORAYS...
LACONIA... HUNTER... HOLLY GROVE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 205 AND 218.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3401 9098 3395 9098 3399 9102 3397 9108
3392 9101 3377 9114 3401 9144 3509 9138
3517 9104 3500 9103 3499 9114 3492 9114
3486 9109 3474 9110 3473 9104 3433 9100
3431 9106 3413 9110 3412 9096 3406 9087
TIME...MOT...LOC 1711Z 334DEG 12KT 3502 9122
/59Special weather statement, Jul 11, 12:55 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1255 PM CDT FRI JUL 11 2014
ARZ057-065-111825-
ARKANSAS AR-DESHA AR-
1255 PM CDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR DESHA AND SOUTHEASTERN ARKANSAS
COUNTIES UNTIL 130 PM CDT...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DE WITT...OR 13 MILES
NORTHWEST OF WHITE RIVER NWR...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL UP TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS AND PONDING OF WATER ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
WHITE RIVER NWR... ROHWER... YANCOPIN...
WATSON... TRUSTEN HOLDER WMA... STIMSON...
ST. CHARLES... SNOW LAKE... MORGAN PT REC AREA...
MERRISACH LAKE... LUCCA LANDING... LORAYS...
LACONIA... KELSO... JERSEY POINT...
GILLETT... ARKANSAS CITY... WEBER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3403 9088 3401 9098 3395 9097 3397 9108
3393 9101 3385 9106 3379 9098 3378 9114
3371 9113 3369 9103 3366 9111 3370 9120
3359 9113 3351 9124 3353 9132 3418 9140
3438 9114 3429 9106 3413 9110 3407 9087
TIME...MOT...LOC 1755Z 335DEG 14KT 3422 9125
/59The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:14 PM CDT | Special Weather Statement | LZK | Arkansas, Monroe | 41 min |
| Jul 11, 12:55 PM CDT | Special Weather Statement | LZK | Desha | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.